North Carolina, 2009Damaging Winds in North Carolina, August 11, 2009
August 11, 2009 · NWS RNK · 2 events in 1 county or zone
An approaching cold front helped trigger strong to severe thunderstorms across portions of northwest North Carolina during the afternoon of August 11th. One thunderstorm produced damaging winds in Surry County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front helped trigger strong to severe thunderstorms across portions of northwest North Carolina during the afternoon of August 11th. One thunderstorm produced damaging winds in Surry County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 11, 12:29 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 11, 12:29 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
129 PM EDT TUE AUG 11 2009
.SYNOPSIS...
A FRONTAL BOUNDARY WILL APPROACH THE REGION BY LATE TODAY AND
STALL OVER THE AREA WEDNESDAY AND THROUGH THE REMAINDER OF THE
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LOOKING AT RADAR TRENDS...SHOWERS/FEW THUNDERSTORMS ARE LINING UP
WEST TO EAST ALONG AN OLD BOUNDARY FROM NERN TN...EAST INTO SW VA.
HIGHER DEWPOINTS/DEEPER MOISTURE APPEARS TO BE SOUTH OF THIS
BOUNDARY. I EXPECT THE BETTER COVERAGE OF STORMS TO BE ALONG AND
SOUTH OF THIS BOUNDARY THIS AFTERNOON- WHICH WAS CLOSE TO THE
PREVIOUS FCST WITH LIKELY POPS ACROSS NW NC MTNS AND FOOTHILLS AND
PARTS OF EXTREME SW VA. HAVE ADJUSTED THE POPS A LITTLE. IF THIS
BOUNDARY DOES NOT MOVE MUCH OR SLOWLY...IT MAY CAUSE WATER
PROBLEMS WITH TRAINING STORMS. WILL HAVE TO BE WATCHED. MAY ISSUE
A SHORT FUSED FLASH FLOOD WATCH DEPENDING ON HOW STORMS DEVELOP IN
TN. THE EXTREME WESTERN SECTIONS OF THE CWA HAVE BEEN UPGRADED TO
A SLIGHT RISK OF SEVERE THUNDERSTORMS AS WELL. WILL LIKELY SEE
CAPES OF 2000 TO 2500 JULES AND THERE IS ENOUGH SHEAR FOR
MULTICELL CLUSTERS. MAIN THREAT WOULD BE DAMAGING WINDS. WILL
UPDATE THE HAZARDOUS WEATHER OUTLOOK. FCST HIGH TEMPS LOOK RIGHT
ON TRACK- MADE ONLY MINOR ADJUSTMENTS.
PREVIOUS DISCUSSION...
COLD FRONT SLOWLY APPROACHES THE FORECAST AREA BY LATE TODAY.
AIRMASS AHEAD OF THE FRONT IS VERY MOIST AND WILL BECOME UNSTABLE
AGAIN BY AFTERNOON. LOCAL WRF WAS BRINGING PRECIPITATION BACK INTO
THE FORECAST AREA BY 17Z WITH THE BEST COVERAGE ACROSS THE WEST
AND SOUTH. MODELS ARE ALSO SHOWING THE REGION WILL BE IN THE RIGHT
REAR QUADRANT OF A JET STREAK AROUND 00Z SO EXPECT AT LEAST
SCATTERED COVERAGE INTO THE EVENING.
AFTER SOME LIGHT FOG IN THE EAST EARLY THIS MORNING THERE WILL BE
PLENTY OF SUNSHINE SO TEMPERATURES AGAIN WILL REACH THE LOWER TO
MID 90S. MORE CLOUDS IN THE WEST WILL HOLD HIGHS TEMPERATURES IN
THE 80S. LITTLE CHANGE NEEDED TO THE MAXIMUM TEMPERATURE FORECAST
FROM WHAT WE HAD BEFORE. GUIDANCE HAS BEEN TOO COOL ON LOWS PAST
FEW DAYS SO WENT SLIGHTLY ABOVE MAV NUMBERS FOR TONIGHT.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
THE 0Z NAM WAS LARGELY DISREGARDED THROUGH THIS PERIOD...AS IT IS
TOO STRONG AND WOUND UP WITH ITS H5 DISTURBANCE IN COMPARISON TO
ALL OTHER GUIDANCE. WEAK COLD FRONT SLOWLY SAGS INTO THE REGION ON
WEDNESDAY...THEN PRETTY MUCH STALLS OUT OVER THE NC/VA BORDER. THE
UPPER TROUGH...WHICH DEVELOPS ACROSS NEW ENGLAND AND THE MID
ATLANTIC...ASSOCIATED WITH THIS BOUNDARY IS LEFT BEHIND AS A DEEP
TROUGH BUILDS IN THE PAC NW. WITH NO REAL INFUSION OF DRIER
AIR...AND AT LEAST AN UPPER LEVEL DISTURBANCE NEARBY...EACH DAY
WILL FEATURE A CHC OF PRECIP. SHWS AND STORMS WEDNESDAY WILL BE
RELATED TO THE FRONT...WITH THEN MORE OF A FOCUS ON THE PIEDMONT
AND SOUTHSIDE THURSDAY. HOWEVER...THE BOUNDARY CREEPS BACK NORTH
WITH SE TO E FLOW DEVELOPING...PUSHING SHWS AND STORMS BACK TO THE
NORTH AND WEST ON FRIDAY. AS HEIGHTS RISE ALONG THE COAST...AND
THE UPPER RIDGE TRIES TO CENTER OVER THE SOUTHEAST THIS TIME. CLDS
AND EAST FLOW COULD KEEP MOST SPOTS IN THE 70S FRIDAY.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
SFC FLOW MORE SOUTHEASTERLY THROUGH EARLY PART OF WKND...SO POSSIBLE
ENHANCEMENT OF CONVECTION AND PRECIP ALONG THE BLUE RDG...THEN
SHIFTING MORE SW BY LATE IN THE WKND AS UPPER TROUGH FADES AND RIDGE
BUILDS A LITTLE. PLENTY OF CONVECTIVELY INDUCED WAVES HEADING IN
FROM WEST DURING OVERNIGHT HOURS DURING THIS PERIOD SO COULD HAVE A
NUMBER OF NIGHTS WITH CONVECTION CONTINUING...SO GENERALLY KEPT CHC
POPS INTO THE NIGHT PERIODS. BY MONDAY...WARMER TEMPS ALOFT AND
PERHAPS MORE WESTERLY FLOW...ALBEIT WEAK...COULD HELP SUPPRESS
CONVECTIVE CHANCES...HOWEVER ENOUGH UNCERTAINTY THIS FAR OUT...AND
CONSIDERING CLIMATOLOGY OF THE SEASON...CERTAINLY NOT GOING TO DROP
POPS ALL THE WAY...BUT LOWERING TO SLIGHT CHC TO SUGGEST POSSIBILITY
OF A DRIER DAY. CONSIDERING THAT THIS WILL BE AN EXTENDED RATHER WET
PERIOD...WITH MANY AREAS GETTING A CHANCE TO PICK UP SOME HEAVY
RAINFALL BY THE END OF THE WEEKEND...A DRY DAY MAY BE A WELCOME
RELIEF...BUT NOT ENTIRELY SURE ITS GOING TO HAPPEN. ALSO SEEING
SOME SIGNS OF TROPICAL WAVES MAKING IT INTO THE GULF BY EARLY NEXT
WEEK..SO WILL HAVE TO KEEP OUR EYE ON THIS POTENTIAL ADDITIONAL MSTR
SOURCE. WENT WITH HPC GUIDANCE FOR TEMPERATURES DURING THE PERIOD
BUT WITH A SLIGHT UPWARD BOOST ON MONDAY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SFC FRONT CONTINUES TO APPROACH THE REGION FROM ACROSS THE OHIO
VALLEY AREA. BEST COVERAGE OF STORMS WILL ONCE AGAIN BE IN THE
MTNS THIS AFTERNOON AND EVENING. HAVE INCLUDED VICINITY TSTMS IN
ALL TAF SITES...BUT HAVE TEMP GROUPS JUST IN BLF AND LWB. THERE IS
A CHANCE THAT STORMS WILL CONTINUE OVERNIGHT AND UPPER DYNAMICS
BECOME BETTER...BUT RIGHT NOW LOOKS LIKE THOSE STORMS WILL
PROBABLY BE SOUTH OF THE BLACKSBURG TAF SITES- MAYBE CLOSE TO
DANVILLE. WITH SOME CLEARING LATE TONIGHT...THERE IS A CHANCE FOR
MVFR FOG TO DEVELOP MOST SITES. WEAK UPSLOPE WEST FLOW INTO THE
MTNS WILL LIKELY BRING IFR CIG BLF...POSSIBLY TO LWB. ANY FOG
STRATUS SHOULD LIFT BY 14Z WED.
SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN WED AFTERNOON...BUT
WITH THE BEST COVERAGE ALONG AND SOUTH OF THE FRONT WHICH WILL BE
DRAPED ACROSS THE REGION...THE HIGHEST CHANCES WILL BE AT
DANVILLE...AND AFTER 18Z...SO NOT IN THE TAF AT THIS TIME.
THE FRONT OVER THE REGION WILL CONTINUE TO BE THE FOCUS FOR
ORGANIZED SHOWERS/THUNDERSTORMS THROUGH THURSDAY. MORE TYPICAL
AIRMASS TYPE AFT/EVE THUNDERSTORMS ARE EXPECTED FRIDAY THRU
SUNDAY...WITH THE BEST COVERAGE IN THE MTNS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...SK
NEAR TERM...AMS/JJ
SHORT TERM...KM
LONG TERM...SK
AVIATION...AMS/JJ
Hazardous weather outlook, Aug 11, 9:44 AM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1044 AM EDT TUE AUG 11 2009
NCZ001>003-018-019-VAZ007-009>017-032-WVZ042>044-121445-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK-MERCER-
SUMMERS-MONROE-
1044 AM EDT TUE AUG 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS GUSTS. IN
ADDITION...THERE MAY BE NUMEROUS STORMS TRAINING ACROSS THE SAME
LOCATION...PARTICULARLY THE NORTH CAROLINA HIGH COUNTRY AND
SOUTHWEST MOUNTAINS OF VIRGINIA. THIS COULD CAUSE LOCALIZED FLOOD
PROBLEMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. HOWEVER...THERE WILL
BE SCATTERED THUNDERSTORMS AGAIN WEDNESDAY. ANY OF THE STORMS MAY
HAVE HEAVY DOWNPOURS THAT COULD PRODUCE LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ005-006-VAZ044-058-059-121445-
ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE-
1044 AM EDT TUE AUG 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS LATE THIS AFTERNOON COULD PRODUCE STRONG GUSTY WINDS
AND LOCALLY HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. HOWEVER...THERE WILL
BE SCATTERED THUNDERSTORMS AGAIN WEDNESDAY. A FEW OF THE STORMS
MAY BECOME STRONG ENOUGH TO PRODUCE DAMAGING WIND GUSTS...AND ANY
OF THE STORMS MAY HAVE HEAVY DOWNPOURS THAT COULD PRODUCE
LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004-020-VAZ018>020-022>024-033>035-043-045>047-WVZ045-121445-
STOKES-YADKIN-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM-
GREENBRIER-
1044 AM EDT TUE AUG 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS LATE THIS AFTERNOON COULD PRODUCE STRONG GUSTY WINDS
AND LOCALLY HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. HOWEVER...THERE WILL
BE SCATTERED THUNDERSTORMS AGAIN WEDNESDAY. ANY OF THE STORMS MAY
HAVE HEAVY DOWNPOURS THAT COULD PRODUCE LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 12:48 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
148 PM EDT TUE AUG 11 2009
NCZ001>003-018-019-VAZ009-012-015-016-111845-
ALLEGHANY NC-ASHE NC-CARROLL VA-GRAYSON VA-SMYTH VA-SURRY NC-
WATAUGA NC-WILKES NC-WYTHE VA-
148 PM EDT TUE AUG 11 2009
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF ALLEGHANY...ASHE...
CARROLL...GRAYSON...SMYTH...SURRY...WATAUGA...WILKES AND WYTHE
COUNTIES...
AT 144 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM FRIES TO
6 MILES NORTH OF BEECH MOUNTAIN...MOVING EAST AT 20 MPH.
STRONG GUSTY WINDS...HAIL...AND VERY HEAVY RAIN WILL FALL FROM THESE
STORMS. RUNOFF FROM THE RAIN MAY CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3630 8191 3634 8183 3634 8172 3641 8175
3658 8169 3683 8137 3679 8052 3663 8063
3628 8078 3623 8087 3614 8087 3604 8093
3605 8100 3601 8108 3602 8125 3599 8132
3609 8148 3611 8155 3610 8175 3620 8191
EXPERIMENTAL
WERTSpecial weather statement, Aug 11, 1:22 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
222 PM EDT TUE AUG 11 2009
WVZ045-111845-
GREENBRIER WV-
222 PM EDT TUE AUG 11 2009
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 221 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF RUPERT...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR MEADOW BLUFF AROUND 235 PM AND ASBURY AROUND
245 PM.
LAT...LON 3789 8046 3774 8055 3787 8079 3788 8077
3792 8080 3794 8078
EXPERIMENTAL
DSSpecial weather statement, Aug 11, 1:26 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 PM EDT TUE AUG 11 2009
VAZ016-032-111900-
CARROLL VA-PATRICK VA-
226 PM EDT TUE AUG 11 2009
...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND PATRICK COUNTIES...
AT 226 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ARARAT...
MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF PATRICK COUNTY.
LAT...LON 3669 8029 3656 8039 3660 8063 3671 8057
EXPERIMENTAL
DS
Special weather statement, Aug 11, 1:33 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT TUE AUG 11 2009
NCZ003-111900-
SURRY NC-
233 PM EDT TUE AUG 11 2009
...A STRONG THUNDERSTORM WILL AFFECT SURRY COUNTY...
AT 225 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
BOTTOM...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR MOUNT AIRY AROUND 255 PM AND FLAT ROCK AROUND
300 PM.
LAT...LON 3651 8083 3657 8078 3655 8052 3644 8058
EXPERIMENTAL
DS
Special weather statement, Aug 11, 1:45 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT TUE AUG 11 2009
WVZ045-111930-
GREENBRIER WV-
245 PM EDT TUE AUG 11 2009
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF LEWISBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR MAXWELTON AROUND 300 PM AND WHITE SULPHUR
SPRINGS AROUND 315 PM.
LAT...LON 3789 8018 3781 8021 3780 8023 3779 8022
3777 8023 3776 8025 3772 8025 3771 8028
3785 8066 3792 8062
EXPERIMENTAL
DSSpecial weather statement, Aug 11, 1:50 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT TUE AUG 11 2009
NCZ002-003-019-111915-
ALLEGHANY NC-SURRY NC-WILKES NC-
250 PM EDT TUE AUG 11 2009
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...SURRY AND WILKES
COUNTIES...
AT 250 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
NORTH OF MOUNTAIN PARK TO NORTH WILKESBORO...MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR WILKES COUNTY AIRPORT AROUND 255 PM...
MOUNTAIN PARK AROUND 300 PM...BENHAM AROUND 305 PM...STATE ROAD
AROUND 310 PM AND RONDA AROUND 315 PM.
LAT...LON 3621 8126 3649 8104 3637 8068 3624 8082
3623 8087 3619 8087 3609 8098
EXPERIMENTAL
DSThunderstorm Wind, Surry
- When
- August 11, 2:05 PM EST
- Where
- Surry County, 1.46 mi SE of Mt Airy Surry Co Arp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.433, -80.534
A tree was blown down on Armstrong Road.
Thunderstorm Wind, Surry
- When
- August 11, 2:15 PM EST
- Where
- Surry County, 4 mi SSW of Pilot Mtn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.327, -80.498
A tree was blown down on Shoals Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 11, 2009$292,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Pennsylvania, August 11, 2009$35,000 · 70 kt wind · 5 events
- Damaging Winds in South Carolina, August 11, 2009$26,000 · 55 kt wind · 7 events
- Flash Flood in Mississippi, August 11, 2009$30,000 · 1 event
- Flash Flood and Hail in North Carolina, August 11, 2009$10,000 · 50 kt wind · 23 events
- Hail and Damaging Wind in Ohio, August 11, 2009$20,000 · 50 kt wind · 3 events
- Flash Flooding in Tennessee, August 11, 2009$20,000 · 2 events
- Damaging Winds in Tennessee, August 11, 2009$16,000 · 55 kt wind · 3 events
- Damaging Winds in New Hampshire, August 11, 200950 kt wind · 6 events
- Hail and Damaging Winds in Virginia, August 11, 2009$8,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in Texas, August 11, 2009$7,000 · 61 kt wind · 5 events
- Marine Hail in Lake St. Clair, August 11, 20090.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 194125, 194124.